# SDR 2025FA0000642

- Difficulty date: September 12, 2025
- Submitted: September 13, 2025
- Operation: General aviation
- Aircraft: N282SD
- Make and model: Bell 412EP
- Aircraft serial: 36466
- Aircraft time: 3,578 hours
- Engine: Pwa PT6T3
- System (JASC): 2422 · AC Inverter
- Part: Static Inverter
- Part number: 412375079101
- Part serial: 25264
- Condition: Overheated
- Location: Zone 100
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A, H

## Discrepancy

THE CREW CAME OUT FOR A TRAINING FLIGHT, STARTED THE AIRCRAFT JUST FINE AND IDLED ON DECK FOR A FEW MINUTES. UPON TAKE OFF THE #1 INVERTER SWITCH TURNED ITSELF OFF AND SUBSEQUENTLY LOST AUTOPILOT. WHEN THE INVERTER SWITCH WAS SWITCHED BACK TO ON THAT IS WHEN THE COCKPIT FILLED WITH SMOKE WITH A CLEAR BURNING ELECTRICAL SMELL. NO CIRCUIT BREAKERS WERE POPPED IN THIS ENTIRE EVOLUTION. NO FLAMES WERE SEEN BUT CLEARLY THERE WAS AN ISSUE. PILOT SWUNG THE AIRCRAFT AROUND AND LANDED WITHIN A MINUTE OF FIRST REPORTS OF SMOKE. UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE #1 INVERTER WAS BLACKENED AND SOOT DEPOSITS WERE ALL AROUND THE UNIT. MECHANIC SWAPPED OUT THE INVERTER AND A GROUND CHECK WAS PERFORMED AND PASSED FOLLOWED BY AN INFLIGHT CHECK WHICH ALSO PASSED.
